Evidence map›Paper›PMID 35979248›Full record

ArticleGE Portuguese journal of gastroenterology2022

Concomitant Nitrofurantoin-Induced Autoimmune Hepatitis and Interstitial Lung Disease.

Andreia Carvalho de Matos, Cristiane Pais Macedo, Patrícia Afonso Mendes, Maria Augusta Cipriano, Artur Paiva, Adélia Simão

Open access · diamondAbstract readCase Reports
In one paragraph

Article in GE Portuguese journal of gastroenterology, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.5field-weighted citation impact, top 34% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 3 citations in OpenAlex.

  1. Article
  2. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors at 1 institution in 1 country.

Andreia Carvalho de MatosInternal Medicine Department, Coimbra Hospital and University Center, Coimbra, Portugal.
Cristiane Pais MacedoInternal Medicine Department, Coimbra Hospital and University Center, Coimbra, Portugal.
Patrícia Afonso MendesInternal Medicine Department, Coimbra Hospital and University Center, Coimbra, Portugal.
Maria Augusta CiprianoPathology Department, Coimbra Hospital and University Center, Coimbra, Portugal.
Artur PaivaFlow Cytometry Unit, Coimbra Hospital and University Center, Coimbra, Portugal.
Adélia SimãoInternal Medicine Department, Coimbra Hospital and University Center, Coimbra, Portugal.
University of Coimbra · PT

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Antibiotics are known to cause adverse reactions, but multiple organ involvement associated with nonspecific symptoms can lead to a delay in diagnosis. A definitive correlation between each toxin and its effects is difficult to establish due to concomitant potential toxins in the circulation. This article highlights an uncommon case of concomitant nitrofurantoin-induced autoimmune hepatitis and lung fibrosis that fulfills the definitive clinical criteria for diagnosis, presenting histological, imagiological, and immunological evidence of nitrofurantoin-induced toxicity. It occurred in a 68-year-old woman with extended nitrofurantoin intake for urinary tract infection prophylaxis who presented with progressive exercise dyspnea and jaundice. Similar published cases are also reviewed in this article.

Indexed as

Autoimmune hepatitisInterstitial pulmonary diseaseNitrofurantoin toxicity

Identifiers

PMID35979248
PMCPMC9274943
OpenAlexW3175904931

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.